Alert archive / Ohio / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 100, NWS Cleveland, OH

July 4, 2003Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 4, 2003, 4:03 PM EDT for Stark County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2003, 4:03 PM EDT (20:03 UTC)
Expired
Jul 4, 2003, 5:00 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Stark County, OH

The radar

The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 3:05 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2003-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2003-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS51 KCLE 042003
SVRCLE
OHC151-042100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT FRI JUL 4 2003

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTHEAST OHIO...

* UNTIL 500 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF MASSILLON...OR ABOUT 7 MILES
  EAST OF WOOSTER...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALLIANCE
  CANTON
  HARTVILLE
  LOUISVILLE
  MASSILLON
  MINERVA
  NORTH CANTON

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4072 8109 4073 8164 4091 8164 4095 8141
          4098 8109

$$
ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:30 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 4, 3:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED INITIALS
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT FRI JUL 4 2003

RUNNING LATE DUR TO TSTMS AND SVR WX.  IN GENERAL AMS LOOKS FAIRLY
MOIST FOR THE NEXT FEW DAY THAT WL NECESSITATE CHC TO LKLY POPS THRU
MID WK AT LEAST. MRF SHOWS A COOL DOWN AND DCRSG MSTR LATE IN THE
FCST PD.

WRKZFP AND MISCLE SOON

.CLE...
OH...NONE.
PA...NONE.

TK
Hazardous weather outlook, Jul 4, 6:20 AM EDT, 9 hours 43 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041215-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
620 AM EDT FRI JUL 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY
CAUTION SHOULD BE USED TODAY DUE TO THE HEAT AND HUMIDITY. HEAT
INDICES WILL APPROACH 100 DEGREES AND THOSE OUTDOORS SHOULD TAKE
PRECAUTIONS TO AVOID OVER HEATING. AIR POLLUTION AND OZONE COULD BE
HAZARDOUS TO CERTAIN INDIVIDUALS TODAY.

SEVERE THUNDERSTORMS MAY DEVELOP LATE TODAY AND TONIGHT. THE
GREATEST THREAT IS FOR DAMAGING WINDS OVER 60 MPH. HEAVY DOWNPOURS
ARE ALSO LIKELY AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. THE
THREAT MAY BE GREATER THAN USUAL TODAY DUE TO THE LARGE NUMBER OF
PEOPLE AT OUTDOOR ACTIVITIES AND AT FIREWORKS DISPLAYS FOR THE
FOURTH OF JULY HOLIDAY.

.DAYS TWO THROUGH SEVEN...
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT DUE TO POSSIBLE
SEVERE THUNDERSTORMS.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:46 AM EDTSpecial Marine WarningCLE59 min
Jul 4, 12:55 PM EDTSpecial Marine WarningCLE110 min
Jul 4, 12:55 PM EDTSpecial Marine WarningCLE110 min
Jul 4, 1:10 PM EDTSevere Thunderstorm WarningCLELucas, Wood50 min
Jul 4, 1:22 PM EDTSevere Thunderstorm WarningCLEHancock53 min
Jul 4, 1:43 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Seneca, Wyandot47 min
Jul 4, 2:00 PM EDTSevere Thunderstorm WarningCLETrumbull60 min
Jul 4, 2:23 PM EDTSevere Thunderstorm WarningCLEErie67 min
Jul 4, 2:35 PM EDTSevere Thunderstorm WarningCLECrawford, Marion55 min
Jul 4, 2:39 PM EDTSevere Thunderstorm WarningCLEHuron, Mahoning, Portage66 min
Jul 4, 2:51 PM EDTSevere Thunderstorm WarningCLERichland54 min
Jul 4, 2:58 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain47 min
Jul 4, 3:01 PM EDTSevere Thunderstorm WarningCLEMorrow44 min
Jul 4, 3:07 PM EDTSevere Thunderstorm WarningCLEGeauga, Trumbull38 min
Jul 4, 3:18 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina57 min
Jul 4, 3:27 PM EDTSevere Thunderstorm WarningCLESummit63 min
Jul 4, 3:42 PM EDTSevere Thunderstorm WarningCLEWayne63 min
Jul 4, 3:52 PM EDTSevere Thunderstorm WarningCLEHolmes, Knox53 min
Jul 4, 3:54 PM EDTSevere Thunderstorm WarningCLEPortage66 min
Jul 4, 4:00 PM EDTSpecial Marine WarningCLE2 hr
Jul 4, 4:00 PM EDTSpecial Marine WarningCLE2 hr
Jul 4, 4:32 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull58 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.